MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Model Number 1009660J
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified and moderately tortuous vessel in the right coronary artery (rca).The hi-torque (ht) balance middleweight (bmw) universal guide wire was attempted to be advanced without resistance, however, it was found by fluoroscopy that the guide wire tip was fractured.The ht bmw was withdrawn and another bmw was used to complete the procedure.There was no resistance during withdrawal.There was no reported adverse patient effect and there was no significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire; however, the reported tip break was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.The investigation determined the reported tip break and noted tip damages appear to be related to case circumstances of the procedure.In this case, based on the reported information and returned device analysis, it is likely that during the procedure, the coils stretched and became offset against the anatomy causing the appearance of a break under fluoroscopy.The noted bend on the shaping ribbon is consistent with the pre-tip shape on the guide wire.The noted teflon coating damage likely occurred during retraction through the torque device and /or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12807778
Report Number2024168-2021-10333
Device Sequence Number4778104
Product Code DQX
UDI-Device Identifier08717648065866
UDI-Public08717648065866
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1009660J
Device Catalogue Number1009660J
Device Lot Number1040673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown